Alert archive / South Carolina / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 108, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Oct 26, 1997, 5:41 PM EST for Williamsburg County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 1997, 5:41 PM EST (22:41 UTC)
- Expired
- Oct 26, 1997, 6:15 PM EST
- In force
- 34 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Williamsburg County, SC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363
WUUS1 KILM 262241
SVRILM
SCC089-262315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EST SUN OCT 26 1997
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A...
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA
* UNTIL 615 PM EST
* AT 541 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
WITH WINDS IN EXCESS OF 58 MPH 44 MILES WEST OF GEORGETOWN OR
JUST SOUTHWEST OF GREELEYVILLE MOVING EAST AT 45 MPH.
* THIS STORM WILL BE IN THE VICINITY OF...
GOURDIN BY 540 PM EST
SALTERS BY 540 PM EST
KINGSTREE BY 545 PM EST
NESMITH BY 610 PM EST
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
ALTHOUGH NO TORNADO WATCH IS IN EFFECT...SEVERE THUNDERSTORMS CAN
AND DO PRODUCE TORNADOES.
LGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 1:44 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 26, 1:44 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 144 PM EDT SUN OCT 26 1997 RAH/CAE: CONT CATEGORICAL POPS FOR SHRA AND TSRA TON. BREEZY WITH LOWS IN THE MID 60S INLAND... UPPER 60S CST. RAIN TAPERING OFF TWD DAYBREAK INLAND...BUT WL NEED TO CONT CHC SHRA THRU MIDDAY FOR CSTL ZNS. HIGH TEMPS MON 70 TO 75 CST WITH NEAR 70 INLAND. BECMG PTLY CLDY INLAND MON AFTN WITH CLRG CONDS CST MON NIGHT. WNDS WL CONT TO MIX OUT ATMOS MON NIGHT... SO PREFER WARMER FWC NUMBERS. SUNNY AND COOL FOR TUE... HIGHS 60 TO 65. DISC: LLVL WNDS BEGINNING TO INCRS PER LATEST VAD WNDS AND FLOW HAS FINALLY COME AROUND TO THE SE OFF THE CST. MAIN BAND OF RA WITH EMBEDDED TSRA WEST OF I95. THE RAIN IS MOVING NNE WITH A SLIGHT SHFT TO THE EAST NOTED. STILL EXPECT THAT MAIN TREAT OF TSRA WL ARRIVE TON AS S/WV SHIFTS NEWD ALNG THE CST. MDLS INDICATE BEST UVM ARRIVING ARND 00Z AND LASTING THRU EARLY AM HRS. EXPECT A FEW STRNG/SVR TSTMS... ESP OVR SC AND OFF THE CST. CDFNT WL MOV THRU THE PEE DEE RGN TWD NOON MON AND OFF THE CST BY LATE AFTN. WNDS WL SHIFT TO THE WEST AS THE FNT PASSES WITH BEST H8 CAA AND MORE OF A NW WND ARRIVING MON NIGHT. EXPECT WITH FNT NEARING THE CST DURING MON AM AND SOME LINGERING DYNAMICS WITH THE 5H TROF... SCT SHRA WL OCCUR ALNG THE CST AND OFFSHORE. STRNG SUBSIDENCE TO SPREAD ACRS THE RGN LATE MON... MON NIGHT. SKIES WL CLEAR BUT WNDS WL KEEP THINGS MIXED. SUNNY AND COOL TUE WITH SUBSIDING WNDS. CWF: ETA STRONGER THIS RUN WITH DEVELOPING A 50 KT LLVL JET JUST OFF THE CST OVERNIGHT... AND ONLY FOR A CPL HRS. EXPECT WINDS TO CONT TO INCREASE AND BECOME SUSTAINED AT 30 KTS TON. WOULDN/T ARGUE WNDS WL BE NEAR GALE AT TIMES OVR THE SRN NC WATERS... BUT I THINK MORE IN THE WAY OF GUSTS ESP IN THE TSTMS. FOR NOW THINK NRN SC/SRN NC WATERS NEED TO CONT STRNG SCA WITH INCRSG S WNDS AND SEAS. WNDS BECMG WEST LATE MON AND NW MON NIGHT THRU TUE. ILM CU 068/073 046/064 +40 FLO EU 066/070 044/065 +20 J SQI
Nearby
Severe Thunderstorm Warnings in South Carolina, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.